Tennessee, 2015Strong Wind in Tennessee, October 31, 2015
October 31, 2015 · NWS MEG · 1 event in 1 county or zone
Strong low pressure tracked across the Plains on October 31, 2015. Very strong winds occurred across the Mid-South ahead of an advancing cold front.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong low pressure tracked across the Plains on October 31, 2015. Very strong winds occurred across the Mid-South ahead of an advancing cold front. Gusts over 40 mph were common across West Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Oct 31, 11:42 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Oct 31, 11:42 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1242 PM CDT SAT OCT 31 2015
.UPDATE...AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 1028 AM CDT SAT OCT 31 2015/
DISCUSSION...WATER VAPOR SATELLITE TRENDS THIS MORNING INDICATE A
LONGWAVE TROUGH AXIS STRETCHING FROM THE UPPER MIDWEST BACK
THROUGH WEST TEXAS. AHEAD OF THIS UPPER LEVEL TROUGH...AN UPPER
LEVEL JET STREAK IS TRANSPORTING PACIFIC AND SOME GULF OF MEXICO MOISTURE
UP INTO THE LOWER MISSISSIPPI VALLEY. REGIONAL WSR-88D RADAR
TRENDS OVER THE PAST FEW HOURS HAVE INDICATED RAIN ENCOMPASSING
MUCH OF THE MID SOUTH. LATEST SHORT TERM MODELS INCLUDING THE
HRRR INDICATE THE BEST RAIN CHANCES WILL GRADUALLY SHIFT TOWARDS
NORTHEAST MISSISSIPPI...ESPECIALLY TOWARDS LATE AFTERNOON.
ADJUSTED POPS...TEMPERATURES AND ALL OTHER ELEMENTS AS NEEDED TO
ACCOUNT FOR SHORT TERM TRENDS. OTHERWISE...FORECAST OVERALL IN
GOOD SHAPE.
UPDATED GRIDS WILL BE AVAILABLE SHORTLY.
CJC
PREV DISCUSSION... /ISSUED 623 AM CDT SAT OCT 31 2015/
DISCUSSION...
UPDATED FOR 12Z AVIATION DISCUSSION.
PREV DISCUSSION... /ISSUED 414 AM CDT SAT OCT 31 2015/
DISCUSSION...
CURRENTLY...RAIN IS SPREADING INTO THE AREA AS OVERRUNNING
INCREASES IN ADVANCE OF AN APPROACHING MID LEVEL TROUGH MOVING
THROUGH THE CENTRAL PART OF THE COUNTRY. TEMPS ARE MAINLY IN THE
50S WITH LIGHT EAST/SOUTHEAST WINDS.
TODAY AND TONIGHT...A WET DAY ON TAP FOR THE MIDSOUTH. THE
NORTHERN PART OF THE MID LEVEL TROF WILL RACE EAST INTO THE GREAT
LAKES TODAY WHILE THE SOUTHERN PART OF THE TROUGH BEGINS TO CUT
OFF OVER TEXAS. SOUTHWEST FLOW ALOFT ACROSS THE REGION WILL
TRANSPORT DEEP MOISTURE INTO THE MIDSOUTH THIS MORNING WITH PRECIP
H20 VALUES CLIMBING TO OVER 1.5 INCHES BY 18Z. MEANWHILE A
STRENGTHENING 140 KT UPPER LEVEL JET LIFTING NORTHEAST FROM THE
MIDDLE MISSISSIPPI VALLEY WILL HELP PROVIDE LIFT ACROSS THE
REGION. EXPECT SHOWERS THROUGH THE DAY WITH THE HEAVIEST RAINS
SOUTH OF I-40 ACROSS NORTH MISSISSIPPI WHERE OVER AN INCH COULD
FALL BEFORE THE BEST LIFT EXITS LATER TODAY/THIS EVENING. A
RUMBLE OF THUNDER IS ALSO POSSIBLE...MAINLY ACROSS NORTH
MISSISSIPPI. TRICK OR TREATING THIS EVENING WILL BE A DAMP AFFAIR
FOR THE MEMPHIS METRO BUT IT LOOKS LIKE THE HEAVIEST PRECIP SHOULD
END BY SUNSET WITH PERHAPS SOME PATCHY LIGHT RAIN/DRIZZLE LEFT
BEHIND. EXPECT SIMILAR CONDITIONS FOR JONESBORO AND JACKSON.
HEAVIER PRECIP WILL LINGER INTO THE EVENING ACROSS PARTS OF THE
NORTH MISSISSIPPI. HIGHS WILL BE STUCK IN THE LOWER 60S TODAY
THANKS TO RAIN AND CLOUDS. AFTER THE HEAVIER PRECIP MOVES OUT OF
NORTH MISSISSIPPI DURING THE EVENING EXPECT JUST SOME PATCHY LIGHT
RAIN/DRIZZLE FOR THE REMAINDER OF THE NIGHT. LOWS WILL BE IN THE
50S ACROSS THE MIDSOUTH.
SUNDAY INTO MONDAY...MODELS HAVE BEEN TRENDING TOWARD DEVELOPING
A MORE VIGOROUS CUT OFF UPPER LOW ACROSS THE SOUTHERN PLAINS THE
LAST FEW MODEL RUNS. BY 12Z SUNDAY MODELS PUT THIS FEATURE OVER
TEXAS WITH SURFACE LOW PRESSURE OVER EASTERN TEXAS/WESTERN
LOUISIANA. DURING THE DAY SHOWERS AND A FEW THUNDERSTORMS WILL
MOVE BACK NORTH INTO THE MIDSOUTH WITH BEST CHANCES ALONG AND
SOUTH OF I-40. UPPER LOW WILL MOVE TO NORTH MISSISSIPPI BY MONDAY
MORNING WITH THE SURFACE LOW NEARBY. INCREASED POPS SUBSTANTIALLY
DURING SUNDAY NIGHT INTO MONDAY...ESPECIALLY ACROSS NORTH
MISSISSIPPI. PRECIP WILL LINGER INTO MONDAY MORNING BEFORE THE
UPPER LOW EXITS INTO MIDDLE TENNESSEE BY MONDAY AFTERNOON WITH
SOME CLEARING FROM THE WEST.
AT THIS POINT IT LOOKS LIKE ABOUT AN INCH OF RAIN ALONG THE I-40
CORRIDOR WITH LESSER AMOUNTS TO THE NORTH AND UP TO TWO INCHES
ACROSS NORTH MISSISSIPPI FROM NOW THROUGH MONDAY.
MONDAY NIGHT THROUGH WEDNESDAY NIGHT...UPPER LEVEL HIGH PRESSURE
WILL BUILD OVER THE SOUTHEAST U.S. WITH MILD AND DRY WEATHER FOR
THE MIDSOUTH. TEMPERATURES WILL BE ABOVE NORMAL WITH HIGHS IN THE
70S AND LOWS IN THE 50S.
THURSDAY THROUGH FRIDAY...AN UPPER LEVEL TROUGH AND ASSOCIATED
COLD FRONT WILL APPROACH THE REGION BY THE END OF THE WEEK WITH
INCREASING RAIN CHANCES BY FRIDAY.
SJM
&&
.AVIATION...18Z TAFS
STEADY RAIN SHOULD END IN A LITTLE OVER AN HOUR...AROUND 1930 AT
JBR...2030 AT MEM...2200 AT MKL AND 2300 AT TUP. CIGS WILL LOWER
JUST BEFORE OR SLIGHTLY AFTER RAIN COMES TO AN END. EXPECTING IFR
OR LIFR CIGS OVERNIGHT...LIKELY PERSISTING THROUGH MOST OF THE
MORNING. VIS IS LIKELY TO DIMINISH TO AT LEAST IFR TONIGHT AS
WELL. WINDS EAST TO SOUTHEAST THROUGH THE PERIOD...5-10KT
TODAY...LESS THAN 5KT OVERNIGHT.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Oct 31, 3:16 AM CST, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
416 AM CDT SAT OCT 31 2015
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-011130-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
416 AM CDT SAT OCT 31 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
SJM
Strong Wind, Obion
- When
- October 31, 1:20 PM CST to 3:20 PM CST
- Where
- Obion forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.358, -89.149 (the zone’s center; the record gives no point)
Strong winds knocked down several trees and caused some power outages across Northern Obion County.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Coastal Flood in Texas, October 31, 20152 deaths · $1.7 million · 5 events
- Tornadoes in Texas, October 31, 20155 injured · $18 million · EF2 · 13 events
- Flash Flooding and Flood in Texas, October 31, 2015$2.3 million · 50 kt wind · 7 events
- Tornadoes and Flash Flooding in Mississippi, October 31, 2015$187,000 · EF1 · 17 events
- Tornadoes and Flash Flooding in Louisiana, October 31, 2015$71,000 · EF1 · 9 events
- Flash Flood in Louisiana, October 31, 2015$250,000 · 1 event
- Heavy Rain in Oregon, October 31, 2015$200,000 · 2 events
- Tornadoes and Damaging Wind in Louisiana, October 31, 2015EF1 · 3 events
- Tornado and Damaging Winds in Mississippi, October 31, 2015EF1 · 3 events
- Flood and Heavy Rain in Washington, October 31, 2015$30,000 · 2 events
- Flash Flood and Flood in Louisiana, October 31, 2015$16,000 · 50 kt wind · 3 events
- High Wind in Oregon, October 31, 201560 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 605043.